\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Stability and Hopf bifurcation in an age-structured SIR epidemic model with relapse

  • *Corresponding author: Zhidong Teng

    *Corresponding author: Zhidong Teng 

This work was supported by the Natural Science Foundation of China (Grant Nos. 11861065 and 11771373), the Natural Science Foundation of Xinjiang (Grant No. 2021D01A98), the China Postdoctoral Science Foundation (Grant No. 2020M683714XB), the Natural Science Basic Research Plan in Shaanxi Province of China (Grant No. 2021JM-445), the Natural Science Basic Research Plan in Shaanxi Province of China (Grant No. 2022JM-023)

Abstract Full Text(HTML) Figure(5) Related Papers Cited by
  • An SIR epidemic model with age structure in the infected class is investigated. The model is transformed into a non-densely defined abstract Cauchy problem. The positivity and boundedness of solutions, basic reproduction number $ \mathcal R_0 $ and the existence of equilibria are established. The linearized system and characteristic equation at an equilibrium from the corresponding abstract Cauchy problem are obtained. When $ \mathcal R_0\leq 1 $, local and global stability of the disease-free equilibrium is proved, and hence the disease will be deracinated. For the model with the latent period described by infection age, when $ \mathcal R_0>1 $ and Assumptions 5.1 and 5.2 are satisfied, local stability of the endemic equilibrium and the existence of Hopf bifurcation are established. This shows that the disease with the latent period of infection age has complex dynamical behavior at the endemic equilibrium. Finally, numerical examples are presented to verify the theoretical results.

    Mathematics Subject Classification: Primary: 58F15, 58F17; Secondary: 53C35.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Flow diagram of model (1)

    Figure 2.  $ (S(t), i(t, a), R(t)) $ in model (1) converges to the disease-free equilibrium $ P^0 $ as $ t\to\infty $

    Figure 3.  $ (i(t, a), s(t, a), r(t, a)) $ in system (3) converges to the disease-free equilibrium $ w^0(a) $ as $ t\to\infty $

    Figure 4.  $ (S(t), i(t, a), R(t)) $ converges to the endemic equilibrium $ P^* $ as $ t\to\infty $

    Figure 5.  $ (a) $ $ (S(t), i(t, a), R(t)) $ converges to the equilibrium $ P^* $ for $ \tau = 0.5<\tau_{1} $; $ (b) $ $ (S(t), i(t, a), R(t)) $ converges to a periodic solution for $ \tau = 1.5\in(\tau_{1}, \tau_{2}) $; $ (c) $ $ (S(t), i(t, a), R(t)) $ converges to the equilibrium $ P^* $ for $ \tau = 4\in(\tau_{2}, \tau_{3}) $; $ (d) $ $ (S(t), i(t, a), R(t)) $ converges to a periodic solution for $ \tau = 7\in(\tau_{3}, \tau_{4}) $; $ (e) $ $ (S(t), i(t, a), R(t)) $ converges to the equilibrium $ P^* $ for $ \tau = 9.7>\tau_{4} $

  • [1] R. A. Adams and J. J. F. Fournier, Sobolev Spaces, Pure Appl. Math. New York, 2003.
    [2] E. Beretta and Y. Kuang, Geometric stability switch criteria in delay differential systems with delay dependent parameters, SIAM J. Math. Anal., 33 (2002), 1144-1165.  doi: 10.1137/S0036141000376086.
    [3] F. BrauerZ. Shuai and P. van den Driessche, Dynamics of an age-of-infection cholera model, Math. Biosci. Eng., 10 (2013), 1335-1349.  doi: 10.3934/mbe.2013.10.1335.
    [4] O. DiekmannJ. A. P. Heesterbeek and J. A. J. Matz, On the definition and the computation of the basic reproduction ratio $\mathcal R_0$ in models for infectious diseases in heterogeneous populations, J. Math. Biol., 28 (1990), 365-382.  doi: 10.1007/BF00178324.
    [5] X. DuanJ. Yin and X. Li, Global Hopf bifurcation of an SIRS epidemic model with age-dependent recovery, Chaos Solit. Fract., 104 (2017), 613-624.  doi: 10.1016/j.chaos.2017.09.029.
    [6] X. DuanS. YuanZ. Qiu and J. Ma, Global stability of an SVEIR epidemic model with ages of vaccination and latency, Comput. Math. Appl., 68 (2014), 288-308.  doi: 10.1016/j.camwa.2014.06.002.
    [7] A. DucortZ. Liu and P. Magal, Essential growth rate for bounded linear perturbation of non-densely defined Cauchy problems, J. Math. Anal. Appl., 341 (2008), 501-518.  doi: 10.1016/j.jmaa.2007.09.074.
    [8] X. FengJ. ChenK. WangL. WangF. ZhangZ. JinL. Zou and X. Wang, Phase-adjusted estimation of the COVID-19 outbreak in South Korea under multi-source data and adjustment measures: A modelling study, Math. Biosci. Eng., 17 (2020), 3637-3648.  doi: 10.3934/mbe.2020205.
    [9] Z. FengM. Iannelli and F. A. Milner, A two-strain tuberculosis model with age of infection, SIAM J. Appl. Math., 62 (2002), 1634-1656.  doi: 10.1137/S003613990038205X.
    [10] H. Inaba, Age-Structured Population Dynamics in Demorgraphy and Epidemiology, Springer, Singapore, 2017. doi: 10.1007/978-981-10-0188-8.
    [11] T. Kuniya, Hopf bifurcation in an age-structured SIR epidemic model, Appl. Math. Letters, 92 (2019), 22-28.  doi: 10.1016/j.aml.2018.12.010.
    [12] J. P. LaSalle, The Stability of Dynamics Systems, SIAM, Phladelphia, 1976.
    [13] Y. LiZ. TengC. Hu and Q. Ge, Global stability of an epidemic model with age-dependent vaccination, latent and relapse, Chaos Solit. Fract., 105 (2017), 195-207.  doi: 10.1016/j.chaos.2017.10.027.
    [14] X. Li, J. Yang and M. Martcheva, Age Structured Epidemic Modeling, Springer, Science and Business Media LLC, 2020. doi: 10.1007/978-3-030-42496-1.
    [15] Z. LiuP. Magal and S. Ruan, Hopf bifurcation for non-densely defined Cauchy problems, Z. Angew. Math. Phys., 62 (2011), 191-222.  doi: 10.1007/s00033-010-0088-x.
    [16] Z. LiuH. Tang and P. Magal, Hopf bifurcation for a spatially and age structured population dynamics model, Disc. Cont. Dyn. Syst. B, 20 (2015), 1735-1757.  doi: 10.3934/dcdsb.2015.20.1735.
    [17] J. Lu, Z. Teng and Y. Li, An age-structured model for coupling within-host and between-host dynamics in environmentally-driven infectious diseases, Chaos Solit. Fract., 139 (2020), 110024, 13 pp. doi: 10.1016/j.chaos.2020.110024.
    [18] P. Magal, Compact attractors for time periodic age-structured population models, Electron. J. Differ. Equat., 65 (2001), 229-262. 
    [19] P. MagalC. C. Mccluskey and G. F. Webb, Lyapunov functional and global asymptotic stability for an infection-age model, Appl. Anal., 89 (2010), 1109-1140.  doi: 10.1080/00036810903208122.
    [20] P. Magal and S. Ruan, Theory and Applications of Abstract Semilinear Cauchy Problems, Springer, New York, 2018. doi: 10.1007/978-3-030-01506-0.
    [21] P. Magal and S. Ruan, On semilinear Cauchy problems with non-dense domain, Adv. Differential Equ., 14 (2009), 1041-1084. 
    [22] E. Sinestrari, Hille-Yosida operators and Cauchy problems, Semigroup Forum, 82 (2011), 10-34.  doi: 10.1007/s00233-010-9266-6.
    [23] D. SunY. LiZ. TengT. Zhang and J. Lu, Dynamical properties in an SVEIR epidemic model with age-dependent vaccination, latency, infection, and relapse, Math. Meth. Appl. Sci., 44 (2021), 12810-12834.  doi: 10.1002/mma.7583.
    [24] H. R. Thieme, Quasi-compact semigroups via bounded perturbation, in Advances in Mathematical Population Dynamics: Molecules, Cells and Man (eds. O. Arino, D. Axelrod and M. Kimmel), World Scientific Publishing, (1997), 691–713.
    [25] L. WangZ. Liu and X. Zhang, Global dynamics for an age-structured epidemic model with media impact and incomplete vaccination, Nonlinear Anal.: RWA, 32 (2016), 136-158.  doi: 10.1016/j.nonrwa.2016.04.009.
    [26] P. Wu and H. Zhao, Mathematical analysis of an age-structured HIV/AIDS epidemic model with HAART and spatial diffusion, Nonlinear Anal.: RWA, 60 (2021), 103289, 33 pp. doi: 10.1016/j.nonrwa.2021.103289.
    [27] J. Zhang and S. Zhang, Application and optimal control for an HBV model with vaccination and treatment, Disc. Dyn. Nat. Soc., 2018 (2018), 2076983, 13 pp. doi: 10.1155/2018/2076983.
    [28] L. ZhouY. WangY. Xiao and M. Y. Li, Global dynamics of a discrete age-structured SIR epidemic model with applications to measles vaccination strategies, Math. Biosci., 308 (2019), 27-37.  doi: 10.1016/j.mbs.2018.12.003.
  • 加载中

Figures(5)

SHARE

Article Metrics

HTML views(326) PDF downloads(253) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return